Florida, 2013Damaging Wind in Florida, June 21, 2013
June 21, 2013 · NWS TBW · 1 event in 1 county or zone
A weak trough passing through northern Florida intensified afternoon sea breeze thunderstorms. One of these storms produced wind gusts estimated at 40 to 50 MPH that damaged and awning an knocked power lines down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak trough passing through northern Florida intensified afternoon sea breeze thunderstorms. One of these storms produced wind gusts estimated at 40 to 50 MPH that damaged and awning an knocked power lines down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 21, 9:36 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 21, 9:36 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1036 AM EDT FRI JUN 21 2013
.DISCUSSION...
THE STALLED FRONTAL BOUNDARY WILL REMAIN IN PLACE ACROSS NORTHERN
FLORIDA TODAY WITH HIGH PRESSURE RIDGING ACROSS SOUTHERN FLORIDA
KEEPING A S/SW FLOW ACROSS MUCH OF THE AREA. THE FRONTAL BOUNDARY
WILL BEGIN TO LIFT/DISSIPATE TONIGHT AS THE RIDGE AXIS LIFTS
NORTH. THIS WILL ALLOW FOR EASTERLY WINDS FOR THE WEEKEND WITH AN
AFTERNOON SEABREEZE DEVELOPING EACH DAY ALONG THE COAST. SCATTERED
TO NUMEROUS THUNDERSTORMS WILL ALSO BE POSSIBLE EACH DAY WITH THE
HIGHEST COVERAGE AND STRONGEST STORMS IN THE AFTERNOON AND EVENING
HOURS. NO UPDATES PLANNED AS FORECAST IS GENERALLY ON TRACK.
&&
.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED. VCTS INCLUDED FOR ALL SITES
STARTING LATE MORNING AND CONTINUING THROUGH THE EVENING.
&&
.MARINE...
LIGHT S/SW FLOW IS IN PLACE WITH SEAS GENERALLY BELOW 2 FEET.
WINDS WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORMS AND BECOME MORE
WESTERLY THROUGH THE AFTERNOON. NO MAJOR CHANGES TO THE UPDATE AS
THE FORECAST IS GENERALLY ON TRACK.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...05/CARLISLE
Hazardous weather outlook, Jun 21, 4:16 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
516 AM EDT FRI JUN 21 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-212130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
516 AM EDT FRI JUN 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
MOIST AND UNSTABLE AIR WILL PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS THE AREA TODAY. WITH EAST FLOW...THE
GREATEST STORM COVERAGE WILL BE ALONG THE WEST COAST. THE PRIMARY
THREATS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL
HAIL...AND LOCALLY HEAVY RAINFALL WITH MINOR FLOODING.
ADDITIONALLY...ISOLATED WATER SPOUTS AND TORNADOES WILL BE
POSSIBLE.
...FLOOD IMPACT...
WITH VERY SLOW MOVING STORMS EXPECTED...LOCALIZED AREAS COULD SEE
HEAVY RAINFALL TOTALS. FLOODING OF STREETS AND LOW LYING AREAS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. EAST TO SOUTHEAST FLOW WILL FAVOR
THUNDERSTORMS DEVELOPING ALONG AND JUST WEST OF INTERSTATE 75.
THE PRIMARY THREATS WILL BE STRONG GUSTY WINDS...LOCALIZED HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
FLEMING
In the hours before
Special weather statement, Jun 21, 11:36 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1236 PM EDT FRI JUN 21 2013
FLZ050-211730-
PINELLAS-
1236 PM EDT FRI JUN 21 2013
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN PINELLAS
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES LOCATED NEAR
SAWGRASS LAKE PARK...OR NEAR PINELLAS PARK...MOVING SOUTH AT 5 MPH...
WILL AFFECT SAINT PETE CLEARWATER AIRPORT...HIGHPOINT...SAINT
PETERSBURG AND PINELLAS PARK...UNTIL 130 PM EDT.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 19 AND 32.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR.
&&
LAT...LON 2793 8268 2792 8263 2789 8261 2779 8259
2774 8263 2775 8275 2792 8279
TIME...MOT...LOC 1636Z 351DEG 5KT 2783 8268Thunderstorm Wind, Pinellas
- When
- June 21, 11:45 AM EST
- Where
- Pinellas County, 1.22 mi E of Pinellas Park
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 27.860, -82.680
Damage was reported by the public to an awning and powerlines. Wind gusts were estimated to be 40 to 50 MPH with the storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in South Dakota, June 21, 20131 death · 2 injured · $1.1 million · EF0 · 75 events
- Flash Flooding and Hail in Minnesota, June 21 to 22, 2013$18 million · 1.75 in hail · 86 events
- Flash Flooding and Hail in Wisconsin, June 21 to 22, 2013$11 million · 0.88 in hail · 10 events
- Flash Flooding and Flooding in Iowa, June 21 to 25, 20131 injured · $705,000 · 1 in hail · 13 events
- Tornado and Hail in Nebraska, June 21, 2013$705,000 · EF0 · 18 events
- Flash Flooding and Flooding in Wisconsin, June 21 to 29, 2013$794,000 · 50 kt wind · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2013$265,000 · EF0 · 27 events
- Damaging Winds and Heavy Rain in Nebraska, June 21 to 22, 2013$500,000 · 61 kt wind · 7 events
- Flash Flooding and Damaging Wind in Wisconsin, June 21 to 22, 2013$412,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in Illinois, June 21, 2013$275,000 · 1 in hail · 6 events
- Hail and Damaging Winds in South Dakota, June 21, 2013$175,000 · 4.25 in hail · 14 events
- Flash Flooding and Hail in Wisconsin, June 21 to 22, 2013$180,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455291.